MAUDE Adverse Event Report: STRYKER SPINE-US OASYS TRANSVERSE CONNECTOR; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

STRYKER SPINE-US OASYS TRANSVERSE CONNECTOR; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Catalog Number 48551070
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/08/2018
Type of Reportable Event Malfunction
Event or Problem Description
When tightening the transverse connector with torque wrench, the connector broke.The transverse connector was replaced with another same new one.No adverse consequences were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed via communication with the representative.The device was not returned, therefore inspection could not be performed.Product history review was reviewed for the lot, and no relevant manufacturing issues were identified.Based on the surgical technique guide, the transverse connector is designed for added torsional rigidity of a bilateral rod construct.The clip-on design features a very low profile and does not add significantly to the height of the construct.The transverse bar is available in 40, 60, and 80mm lengths.The bar of the transverse connector can be cut so that the length can be adjusted to better match individual patient anatomy.The torque wrench must be used for final tightening of all connector set screws.The recommended torque value is the same as for the blockers: 3nm.The root cause of the reported event could not be determined since the device was not returned.Potential root causes include a difficult angle for insertion and/or previous damage to the clip during insertion.Device not returned.

Brand Name
OASYS TRANSVERSE CONNECTOR
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7848016
Report Number0009617544-2018-00213
Device Sequence Number16761486
Product Code NKG
UDI-Device Identifier04546540371607
UDI-Public04546540371607
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48551070
Device Lot NumberNAZ
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR